Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 68, NWS New York, NY

June 20, 2016

NWS New York, NY issued this small craft advisory at Jun 20, 2016, 3:22 PM EDT. It took effect at Jun 21, 2016, 2:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2016, 3:22 PM EDT (19:22 UTC)
In effect from
Jun 21, 2016, 2:00 AM EDT
Expired
Jun 21, 2016, 3:25 PM EDT
In force
13 hr
Issued by
NWS New York, NY

The text

As transmitted.

832 
WHUS71 KOKX 201922
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 PM EDT MON JUN 20 2016

...ROUGH CONDITIONS EAST OF MORICHES INLET LATE TONIGHT...

ANZ350-210900-
/O.NEW.KOKX.SC.Y.0068.160621T0600Z-160621T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
322 PM EDT MON JUN 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
383 
WHUS71 KOKX 210720
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
320 AM EDT TUE JUN 21 2016

...ROUGH CONDITIONS EAST OF MORICHES INLET TODAY...

ANZ350-211530-
/O.CON.KOKX.SC.Y.0068.000000T0000Z-160621T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
320 AM EDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
521 
WHUS71 KOKX 211458
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1058 AM EDT TUE JUN 21 2016

...ROUGH CONDITIONS EAST OF MORICHES INLET THIS AFTERNOON...

ANZ350-212200-
/O.CON.KOKX.SC.Y.0068.000000T0000Z-160621T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1058 AM EDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
096 
WHUS71 KOKX 211925
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT TUE JUN 21 2016

...ROUGH SEAS EXPECTED WEDNESDAY FOR THE EASTERN OCEAN WATERS...

ANZ350-220815-
/O.CAN.KOKX.SC.Y.0068.000000T0000Z-160621T2200Z/
/O.NEW.KOKX.SW.Y.0012.160622T1000Z-160622T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
325 PM EDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM TO
6 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM TO
6 PM EDT WEDNESDAY. 

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ353-220815-
/O.NEW.KOKX.SW.Y.0012.160622T1000Z-160622T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
325 PM EDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM TO
6 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM TO
6 PM EDT WEDNESDAY.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 3:22 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 20, 3:22 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service New York NY
322 PM EDT MON JUN 20 2016

.SYNOPSIS...
A cold front approaches tonight and stalls nearby Tuesday. High
pressure moves east across the area through early Wednesday night.
Low pressure moves across the area on Thursday followed by high
pressure Friday through Sunday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Upper ridge gives way to an approaching trough that traverses
across the Great Lakes region tonight. A cold front is expected to
approach and move through from west to east late tonight.

Marginal to perhaps moderate instability aloft this evening will
weaken as the night progresses. A line of showers and thunderstorms
will approach, with the line moving into western sections late this
evening or around midnight. At this time, expect instability to
diminish, and best forcing to remain to the north, not coinciding
with highest elevated instability. As such, will maintain scattered
coverage, and a strong storm or two cannot be ruled out. However do
not plan on enhanced wording at this time.

Clouds will be on the increase, and expect overnight low temps to
range from around 70 in the urban areas of NYC metro, to the
lower 60s in the normally cooler locales.

There is a moderate risk of rip currents at Atlantic facing beaches
into this evening.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Heights aloft fall as the trough settles in across the Great Lakes
region and the northeast Tuesday and Tuesday night. The weak surface
front stalls over the coastal areas or just offshore, but model
consensus would suggest front remaining in our vicinity. A few
lingering morning showers and possible thunderstorms may be observed
for coastal and eastern areas.

Then weak PVA along with the presence of the front could result in
additional showers and thunderstorms Tuesday, mainly during the
afternoon. Best chance appears to be near the coast and south.
Instability is weak, or non-existent across northern zones.

Not quite accepting NAM and it's robust shower/thunderstorm
development in the afternoon across NJ, and into NYC.

Any lingering activity in the evening will end and skies will
clear.

As for temperatures, warm conditions are expected as winds
remain westerly for a good portion of the day just on the other
side of the front. Coastal areas may see a turn toward the
southwest late, but less of a temperature range is expected as
compared to the previous two days. Highs in the lower to mid 80s
are forecast.

Temperatures will be slightly cooler Tuesday night, with lows
in the 60s near the coast, and 50s inland.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Wednesday...Fair weather is on tap as high pressure moves across the
area.

Thursday...Low pressure approaching the pacific northwest is
forecast to dampen the downstream ridge as it moves through it and
drops SE around the base of a long wave trough across the eastern
U.S. The resulting track and intensity of the surface low is
uncertain with the European model showing the wave moving south of
the area across central NJ while the GFS model shows the low moving
across central NY State. Sensible weather north of the low includes
widespread rain with embedded convection, while south of the low
there is both severe weather and flash flood threats. Forecast
confidence of a widespread rainfall is increasing, but forecast
impacts are highly uncertain based on a wide array of model track
forecasts. Stay Tuned.

Friday through Sunday...High pressure follows with near normal
temperatures.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR thru at least 06Z tonight. A few showers and isolated TS are
possible after midnight until 14Z Tuesday which could produce
pockets of MVFR. The probability remains too low however to
include in the TAFS. It should be noted that GFS MOS has PROB30
for TS in guidance but instability is marginal and timing of
system is not optimal. Will watch for any development and update
as needed.

Southerly winds are expected today before veering to the SSW this
evening. Winds shift to the W and NW Tuesday morning.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: A few gusts up to 20KT are possible until 22Z.

KLGA TAF Comments: No unscheduled amendments expected.

KEWR TAF Comments: No unscheduled amendments expected.

KTEB TAF Comments: No unscheduled amendments expected.

KHPN TAF Comments: No unscheduled amendments expected.

KISP TAF Comments: No unscheduled amendments expected.

.OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY...
.18Z Tuesday...MVFR or lower possible in any
showers/thunderstorms.
.Tuesday night-Wednesday night...VFR.
.Thursday and Thursday night...Chance MVFR in showers.
.Friday and Saturday..VFR.

&&

.MARINE...
Southwest winds increase a bit ahead of a cold front tonight across
the waters, but will remain below 20 kts. The only exception is the
outer ocean waters. A few gusts in the 20 to 25 kt range are
possible. Wave guidance continues to show seas building to 5 feet
over the eastern waters. As such, will issue a small craft advisory
for the eastern ocean zones, east of Moriches inlet, for late
tonight and through Tuesday.

Otherwise, winds lighten as a cold front settles in the vicinity of
the waters Tuesday and Tuesday night.

Thursday through early Friday will be the next chance that winds and
seas will meet Small Craft Advisory levels of 25 kt and 5 ft across
the Atlantic Ocean coastal waters. Otherwise, weather conditions
will be tranquil.

&&

.HYDROLOGY...
No hydrologic impacts are expected with a few showers and
thunderstorms that are possible tonight into Tuesday.

Thursday...A widespread rainfall of 1/4 to 1/2 inch is likely. A
rainfall of 1/2 to 1 1/2 inches is possible. This depends on the
exact track of the low pressure system.

Otherwise, dry conditions are forecast Friday through Sunday.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 2 AM to 6 PM EDT Tuesday for ANZ350.

&&

SYNOPSIS...GC/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...GC
AVIATION...IRD
MARINE...GC/PW
HYDROLOGY...GC/PW
Hazardous weather outlook, Jun 20, 3:46 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
346 AM EDT MON JUN 20 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-210800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
346 AM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-210800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 AM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.